Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 29, 2013, 6:07 PM CDT for 5 counties in Iowa. It was in force for 6 hr. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 6:07 PM CDT (23:07 UTC)
- Expired
- May 30, 2013, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Iowa County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 6:09 PM CDT | FLASH FLOOD | Wsw Vinton, IA | STREET FLOODING IN LOW LYING LOCATIONS IN TOWN. CREEKS ARE FILLING UP AND STARTING TO GO OUT OF THEIR BANKS. |
| May 29, 6:25 PM CDT | HEAVY RAIN 1.5 | Vinton, IA | OCCURRED IN 65 MINUTES. |
| May 29, 7:24 PM CDT | FLASH FLOOD | 5 Nw Manchester, IA | SEVERAL ROADS CLOSED WITH RUNNING WATER BETWEEN EDGEWOOD TO GREELEY TO MANSCHESTER FROM 2 TO 3 INCH RAINS SO FAR. STREET FLOODING WITH RUNNING WATER IN LOW LYING AREAS. LIGHT TO MODERATE RAINS CONTINUE. |
| May 29, 7:30 PM CDT | HEAVY RAIN 2.2 | Vinton, IA | STORM TOTAL SO FAR. |
| May 29, 7:49 PM CDT | FLASH FLOOD | Winthrop, IA | STREETS FLOODED OVER INTO LAWNS WITH CREEKS OUT OF BANKS. CONSIDERABLE FLOODING OF FIELDS. |
| May 29, 7:49 PM CDT | HEAVY RAIN 2.75 | Winthrop, IA | STORM TOTAL SO FAR. |
| May 29, 8:05 PM CDT | FLASH FLOOD | 1 Ssw Masonville, IA | WATER IS OVER THE 4 LANE U.S. 20 AT THE DELAWARE/BUCHANAN LINE. THE HIGHWAY IS CURRENTLY CLOSED. |
| May 29, 8:08 PM CDT | HEAVY RAIN 1.75 | 1 E Independence, IA | STORM TOTAL SINCE 4 PM. |
| May 29, 9:00 PM CDT | FLASH FLOOD | Walker, IA | TOWN OF WALKER SUSTAINED MAJOR DAMAGE FROM FLASH FLOODING...MOSTLY ASSOCIATED WITH BLUE CREEK. BETWEEN 50 AND 100 HOMES DAMAGED...1 OR 2 BUSINESSES DESTROYED...AND BRIDGES WERE UNDER WATER. 5 INCHES OF RAIN FELL IN ABOUT 2 HOURS. |
| May 29, 9:34 PM CDT | HEAVY RAIN 3.5 | Quasqueton, IA | EVENT TOTAL. |
| May 29, 9:35 PM CDT | FLASH FLOOD | Quasqueton, IA | WATER OVER RIVER DRIVE IN TOWN. FIELD AND DITCH FLOODING OBSERVED ONGOING BETWEEN INDEPENDENCE AND QUASQUETON. |
| May 29, 10:24 PM CDT | FLASH FLOOD | Independence, IA | SEVERAL STREETS IN DOWNTOWN INDEPENDENCE ARE FLOODED AND CLOSED. |
| May 29, 10:49 PM CDT | HEAVY RAIN 3.75 | 1 E Independence, IA | EVENT TOTAL FOR TODAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020
WGUS53 KDVN 292307
FFWDVN
IAC011-019-055-095-113-300500-
/O.NEW.KDVN.FF.W.0025.130529T2307Z-130530T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
607 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF VINTON...
NORTHERN IOWA COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF MARENGO...
WESTERN LINN COUNTY IN EAST CENTRAL IOWA...
BUCHANAN COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF INDEPENDENCE...
WESTERN DELAWARE COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF MANCHESTER...
* UNTIL MIDNIGHT CDT
* AT 600 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING WAS DEVELOPING FROM A THUNDERSTORM OVER THE WARNED AREA.
* RAINFALL AMOUNTS OVER 1 INCH ARE COMMON WITH RAINFALL RATES OVER
2 INCHES AN HOUR. REPORTS INDICATE STREET FLOODING AND LOW LYING
LOCATIONS WATER PONDING ARE DEVELOPING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VINTON...
MOUNT AUBURN...URBANA...INDEPENDENCE...QUASQUETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4264 9123 4186 9179 4186 9187 4180 9183
4171 9194 4166 9231 4230 9231 4230 9208
4264 9209
$$
NICHOLS2 follow-up statements
651
WGUS73 KDVN 300127
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
827 PM CDT WED MAY 29 2013
IAC095-300134-
/O.CAN.KDVN.FF.W.0025.000000T0000Z-130530T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA IA-
827 PM CDT WED MAY 29 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN IOWA
COUNTY...
SIGNFICANT RAIN HAS ENDED AND WATER LEVELS ARE DROPPING...POSING
LITTLE OR NO MAJOR WATER ISSUES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN IOWA.
LAT...LON 4264 9123 4247 9136 4222 9154 4206 9190
4216 9230 4230 9231 4230 9208 4264 9209
$$
IAC011-019-055-113-300500-
/O.CON.KDVN.FF.W.0025.000000T0000Z-130530T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
827 PM CDT WED MAY 29 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
BUCHANAN...NORTHERN BENTON...WESTERN DELAWARE AND NORTHWESTERN LINN
COUNTIES...
AT 819 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
WIDESPREAD FLASH FLOODING IS REPORTED ACROSS NORTHERN PORTIONS OF
BENTON COUNTY AND MUCH OF BUCHANAN AND DELAWARE COUNTIES. MANY
ROADS ARE CLOSED WITH WATER OVER NEW AND OLD HIGHWAY 20.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAMONT...
HAZLETON...AURORA...GREELEY...DUNDEE AND EDGEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN IOWA.
&&
LAT...LON 4264 9123 4247 9136 4222 9154 4206 9190
4216 9230 4230 9231 4230 9208 4264 9209
$$
NICHOLS722
WGUS73 KDVN 300459
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1159 PM CDT WED MAY 29 2013
IAC011-019-055-113-300508-
/O.EXP.KDVN.FF.W.0025.000000T0000Z-130530T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
1159 PM CDT WED MAY 29 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT CDT FOR
BUCHANAN...NORTHERN BENTON...WESTERN DELAWARE AND NORTHWESTERN LINN
COUNTIES...
WATER LEVELS ARE IMPROVING WITH LESSENING IMPACTS TO LOW LYING
LOCATIONS. HENCE THE FLASH FLOOD WARNING IS ALLOWED TO EXPIRE.
LAT...LON 4264 9123 4247 9136 4222 9154 4206 9190
4216 9230 4230 9231 4230 9208 4264 9209
$$
NICHOLSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 29, 4:58 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 29, 4:58 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
458 PM CDT WED MAY 29 2013
.UPDATE...
ISSUED AT 454 PM CDT WED MAY 29 2013
BASED ON RECENT RADAR TRENDS...THE START TIME OF THE FLASH FLOOD
WATCH FOR THE EXTREME WESTERN PART OF THE CWFA HAS BEEN MOVED
FORWARD. THE FLASH FLOOD WATCH FOR THE FAR WESTERN PART OF THE
CWFA NOW BEGINS AT 5 PM AND GOES THROUGH FRIDAY NIGHT. ..08..
&&
.SYNOPSIS...
ISSUED AT 341 PM CDT WED MAY 29 2013
12Z UA ANALYSIS HAS A MOIST PLUME OF 850MB DEW POINTS RUNNING FROM
NORTHERN MEXICO INTO NORTHWEST MISSOURI. AN 850MB WARM FRONT RAN
FROM A LOW IN NORTHWEST KANSAS TO NORTH OF KOMA...AND TO KILX.
DIURNAL CU HAS DEVELOPED ACROSS THE AREA BY MID AFTERNOON WITH
THUNDERSTORMS ACROSS CENTRAL IOWA.
18Z SFC ANALYSIS HAS LOWS FROM NORTHWEST KANSAS INTO EASTERN SOUTH
DAKOTA. THE SYNOPTIC FRONT RAN ACROSS MINNESOTA INTO LOWER MICHIGAN.
A SUBTLE WIND SHIFT RAN FROM NORTHERN IOWA INTO CENTRAL ILLINOIS
WHICH IS PROBABLY A REFLECTION OF THE 850MB WARM FRONT. DEW POINTS
WERE IN THE 60S ACROSS MUCH OF THE MIDWEST WITH 50S NORTH OF THE
SYNOPTIC FRONT.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 341 PM CDT WED MAY 29 2013
MCS AND LIFT TOOLS INDICATE THE MORE ORGANIZED CONVECTION SHOULD
REMAIN WEST OF THE CWFA THIS AFTERNOON AND EVENING. HOWEVER...THE
PRESENCE OF THE 850MB WARM FRONT MAY ALLOW INDIVIDUAL CONVECTIVE
CELLS TO ORGANIZE ALONG IT.
THUS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BE SEEN
ACROSS THE AREA LATE THIS AFTERNOON/EVENING WITH THE BETTER CHANCES
WEST OF THE MISSISSIPPI. GIVEN THE AMOUNT OF INSTABILITY IN THE WARM
AND MOIST ATMOSPHERE...A FEW SEVERE STORMS MAY BE POSSIBLE LATE THIS
AFTERNOON/EVENING.
AFTER MIDNIGHT...A LARGE MCS SHOULD HAVE ORGANIZED OVER THE WESTERN
HALF OF IOWA AS THE LLJ INCREASES TO BETTER THAN 50 KNOTS. THE
MODELS SHOW THE LLJ SLOWLY VEERING INTO THE CWFA SO THE WESTERN IOWA
MCS SHOULD BEGIN MOVING INTO THE WESTERN PARTS OF THE CWFA IN THE
PRE-DAWN HOURS. CORFIDI VECTORS SUGGEST SOME TRAINING OF STORMS MAY
BE POSSIBLE PRIOR TO SUNRISE.
THURSDAY...THE MCS WILL SLOWLY MOVE ACROSS THE CWFA. OUTFLOW
BOUNDARIES FROM THIS MCS WILL THEN DICTATE WHERE NEW CONVECTION
DEVELOPS DURING THE AFTERNOON/EVENING HOURS. AGAIN THE CORFIDI
VECTORS SUGGEST THE POSSIBILITY OF SOME TRAINING OF STORMS.
GIVEN THE OVERALL SATURATION OF THE GROUND ACROSS THE CWFA...A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA. THE WATCH STARTS AT
06Z IN THE FAR WESTERN PART OF THE CWFA TO HANDLE THE EXPECTED
ARRIVAL OF THE MCS. THE REST OF THE CWFA STARTS AT 12Z THURSDAY.
THIS WATCH GOES THROUGH FRIDAY NIGHT.
RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE FROM THE MCS ON THURSDAY.
IF TRAINING OF STORMS OCCURS...THESE RAINFALL AMOUNTS MAY BE MUCH
HIGHER. ..08..
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 341 PM CDT WED MAY 29 2013
THURSDAY EVENING THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
STRONG SHORTWAVE CONTINUES TO SWEEP NORTHEAST THROUGH THE UPPER
LEVEL TROUGH ACROSS IOWA. HAVE RUN SOME FAIRLY HIGH LIKELY AND
CATEGORICAL POPS IN THE EVENING. HOWEVER...THE SHORTWAVE SWEEPS
NORTHEAST AND WE SHOULD BE IN THE CLEAR AFTER MIDNIGHT...AND HAVE
REDUCED POPS BACK TO CHANCE CATEGORY THEN. HOWEVER...THE MOISTURE
PLUME WILL STILL BE IN THE AREA AND THE MID LEVEL CONVERGENCE
INDICATES WE MAY STILL HAVE SOME FESTERING ACTIVITY SO HAVE NOT GONE
AS DRY AS MAY ACTUALLY OCCUR. MIN TEMPS IN THE WARM SECTOR WILL BE
WARM AND MUGGY WITH MINS IN THE LOW TO MID 60S. DURING THE LATE
EVENING AND OVERNIGHT A NEW MCS WILL HAVE INITIATED OVER EASTERN
KANSAS AND NORTHWEST MISSOURI...WHICH WILL SWEEP INTO THE AREA EARLY
FRIDAY MORNING AND AFFECT THE AREA DURING THE DAYTIME AND INTO THE
EVENING ALONG A MID LEVEL CONVERGENCE ZONE...THE UPPER LEVEL TROUGH
JUST WEST OF THE REGION WITH ITS EMBEDDED SHORTWAVES AND PLENTY OF
UPPER LEVEL DIVERGENCE. HAVE ALSO BOOSTED FRIDAY POPS TO CATEGORICAL
FOR AT LEAST A PORTION OF THE AREA. WITH THIS ALMOST THREE DAY
PERIOD OF REPEAT THUNDERSTORM ACTIVITY EXPECTED ON TOP OF THE VERY
WET CONDITIONS WE ALREADY HAVE...HAVE ISSUED A FLASH FLOOD WATCH.
DISCUSSED A LITTLE MORE ABOUT IT IN THE BELOW HYDROLOGY SECTION.
SATURDAY AND SUNDAY THE UPPER LEVEL LOW FINALLY SHIFTS TO OVER THE
AREA AND THE PLUME OF DEEP MOISTURE WITH HIGH DEWPOINTS WILL BE
SHIFTED EAST OF THE FORECAST AREA. THIS WILL LEAVE US INTO THE
COOLER AIR BEHIND A COLD FRONT THAT SWEEP THROUGH THE REGION
SATURDAY. UNFORTUNATELY IT WILL ALSO BE CLOUDY AND COOL WITH HIGHS
BY SUNDAY ONLY IN THE 60S. SATURDAY AHEAD OF THE FRONT IT WILL RISE
INTO THE 70S. HAVE HAD TO KEEP SOME SMALL RAIN CHANCES WITH THE
UPPER LOW SO CLOSE. A STRONG SURFACE RIDGE BUILDS INTO THE AREA
SUNDAY NIGHT AND FINALLY WE HAVE A HIGH CONFIDENCE OF HAVING A DRY
PERIOD TO THE FORECAST.
THE COLD FRONT THAT MOVED THROUGH ON SATURDAY IS NOT GOING TO BE
VERY FAR AWAY THOUGH...AND WILL BE DRAGGED BACK NORTH AGAIN
BEGINNING ON MONDAY AS A NEW UPPER LOW MOVES OUT OF THE ROCKIES.
PRECIP CHANCES START UP AGAIN MONDAY NIGHT AND TUESDAY AS THE FRONT
MOVES INTO THE AREA. MOISTURE IS SOMEWHAT LIMITED SO HAVE KEPT POPS
LOW. PRECIP CHANCES GET HIGHER BY WEDNESDAY AS ANOTHER PLUME OF
GULF MOISTURE STREAMS INTO THE REGION AGAIN. HIGHS THROUGH THE
PERIOD WILL BE IN THE 70S WITH LOWS IN THE 50S TO LOW 60S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 341 PM CDT WED MAY 29 2013
DIURNAL CUMULUS CLOUDS HAVE RESULTED IN AREAS OF MVFR CIGS AFFECTING
KCID AND POTENTIALLY KDBQ. DIURNAL SHRA/TSRA ARE NOW DEVELOPING AND
SHOULD BECOME MORE NUMEROUS WEST OF THE MISSISSIPPI RIVER. VFR WX IS
EXPECTED THROUGH 06Z/30 EXCEPT FOR MVFR CONDITIONS IN POSSIBLE TSRA.
AFT 06Z/30 ANOTHER TSRA COMPLEX WILL MOVE INTO EASTERN IOWA AND
EVENTUALLY NORTHERN ILLINOIS. MVFR CONDITIONS WILL BE POSSIBLE WITH
ANY TSRA THAT AFFECTS A TAF SITE. ..08..
&&
.HYDROLOGY...
ISSUED AT 341 PM CDT WED MAY 29 2013
THIS AFTERNOON AND EVENING THE THREAT OF HEAVY RAINFALL AND FLASH
FLOODING REMAINS LOW WITH SCATTERED AND LESS ORGANIZED ACTIVITY.
HOWEVER...LATE TONIGHT THE HEAVY RAIN THREAT RETURNS AS THE NEXT
LARGE THUNDERSTORM COMPLEX BEGINS MOVING INTO THE AREA DURING THE
EARLY MORNING HOURS THURSDAY...AND CONTINUING FOR MUCH OF THE DAY
THURSDAY. A SIMILAR COMPLEX IS EXPECTED FOR FRIDAY WITH MORE HEAVY
RAINFALL. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF THE
AREA...WITH THE WESTERN PORTION BEGINNING AT 06Z TONIGHT...AND THE
REMAINDER OF THE AREA BEGINNING AT 12Z TO TIME IN THE NEW MCS. WE
HAVE CONTINUED THE FLASH FLOOD WATCH THROUGH FRIDAY NIGHT TO ACCOUNT
FOR THE ADDITIONAL THUNDERSTORMS FRIDAY AND FRIDAY EVENING. A TWO
DAY FORECAST RAINFALL TOTAL OF BETWEEN 2 AND 4 INCHES FROM THURSDAY
THROUGH FRIDAY NIGHT IS CURRENTLY FORECAST.
MODERATE TO MAJOR RIVER FLOODING...AND IN SOME INSTANCES RECORD
FLOODING...WILL CONTINUE ALONG TRIBUTARY RIVERS IN EASTERN IA AND
FAR NORTHEAST MISSOURI. THE MISSISSIPPI RIVER IS EXPECTED TO SEE
MODERATE TO MAJOR FLOODING...ESPECIALLY DOWNSTREAM FROM MUSCATINE.
WITH ADDITIONAL RUNOFF FLOWING INTO THE RIVERS FROM LAST NIGHT/S
HEAVY RAIN...AND CHANGES IN FORECAST QPF...CONTINUED ADJUSTMENTS TO
BOTH THE MAGNITUDE AND TIMING OF RIVER FLOODING CAN BE EXPECTED IN
UPDATED WARNING STATEMENTS AND FORECASTS ISSUED FOR THE NEXT 48
HOURS.
LE
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH SATURDAY MORNING
FOR CEDAR-CLINTON-DES MOINES-DUBUQUE-HENRY IA-JACKSON-JONES-
LEE-LOUISA-MUSCATINE-SCOTT.
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON-BUCHANAN-
DELAWARE-IOWA-JEFFERSON-JOHNSON-KEOKUK-LINN-VAN BUREN-
WASHINGTON.
IL...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH SATURDAY MORNING
FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH SATURDAY MORNING
FOR CLARK.
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR SCOTLAND.
&&
UPDATE...08
SYNOPSIS...08
SHORT TERM...08
LONG TERM...LE
AVIATION...08
HYDROLOGY...LEHazardous weather outlook, May 29, 4:36 AM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 436 AM CDT WED MAY 29 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 436 AM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS ESPECIALLY FROM LATE THIS AFTERNOON INTO THIS EVENING. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. CONDITIONS WILL REMAIN FAVORABLE FOR LOCALLY HEAVY RAINS WITH THE STRONGER STORMS. HOWEVER...IT DOES NOT APPEAR THAT THERE WILL ORGANIZED STRONG STORMS THAT WOULD POSE A THREAT OF WIDESPREAD FLASH FLOODING. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY THROUGH FRIDAY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MOST OF THE OUTLOOK AREA. SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS PERIOD. THE PRIMARY THREAT WILL BE HEAVY RAINFALL...WHICH MAY LEAD TO SIGNIFICANT FLASH FLOODING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...PRIMARILY WITH STORMS THAT OCCUR DURING THE LATE AFTERNOON AND EVENING HOURS. THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY. CONDITIONS DO NOT APPEAR FAVORABLE FOR SEVERE WEATHER AND HEAVY RAINFALL IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. DLF/SHEETS
In the hours before
Special weather statement, May 29, 5:25 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 PM CDT WED MAY 29 2013
IAZ040-051-063-064-292315-
JOHNSON IA-IOWA IA-BENTON IA-BUCHANAN IA-
525 PM CDT WED MAY 29 2013
...THUNDERSTORMS PRODUCING HEAVY RAIN...
AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS WITH HEAVY RAIN OVER BUCHANAN AND BENTON COUNTIES. THE
STORMS WERE MOVING NORTH NORTHEAST AT 35 MPH. THESE STORMS WILL BE
CAPABLE OF PRODUCING AN INCH OF RAIN IN UNDER AN HOUR.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN IOWA.
&&
LAT...LON 4265 9161 4230 9160 4230 9183 4185 9183
4186 9230 4230 9219 4230 9208 4232 9207
4264 9209
08Local storm report, May 29, 5:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
549 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 4 W STANLEY 42.64N 91.89W
05/29/2013 BUCHANAN IA TRAINED SPOTTER
2 SIX INCH DIAMETER LIMBS DOWN.
&&
BILLNLocal storm report, May 29, 5:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
554 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 2 N SHELLSBURG 42.12N 91.87W
05/29/2013 E0.88 INCH BENTON IA TRAINED SPOTTER
MAINLY PEA HAIL WITH SOME NICKEL STONES.
0536 PM HAIL 2 NNW SHELLSBURG 42.12N 91.89W
05/29/2013 E0.88 INCH BENTON IA TRAINED SPOTTER
0537 PM HEAVY RAIN 1 WNW INDEPENDENCE 42.47N 91.90W
05/29/2013 U0.00 INCH BUCHANAN IA TRAINED SPOTTER
STREET FLOODING IN INDEPENDENCE.
&&Local storm report, May 29, 5:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
558 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 2 S COLESBURG 42.61N 91.20W
05/29/2013 E0.75 INCH DELAWARE IA EMERGENCY MNGR
DIME SIZED HAIL THAT IS GETTING BIGGER.
&&Local storm report, May 29, 5:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
559 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL COLESBURG 42.64N 91.20W
05/29/2013 E1.00 INCH DELAWARE IA EMERGENCY MNGR
1 INCH HAIL THAT IS GETTING BIGGER.
&&Local storm report, May 29, 6:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
607 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 N WEST AMANA 41.84N 91.96W
05/29/2013 E1.00 INCH IOWA IA PUBLIC
DIME TO QUARTER SIZE HAIL REPORTED.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:27 PM CDT | Special Weather Statement | DVN | Washington | 63 min |
| May 28, 7:39 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Keokuk, Louisa, Washington | 66 min |
| May 28, 7:44 PM CDT | Flash Flood Warning | DVN | Louisa | 9 hr |
| May 28, 8:34 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa, Muscatine, Scott | 56 min |
| May 28, 8:50 PM CDT | River Flood Warning | DVN | Van Buren | 4 days |
| May 28, 8:50 PM CDT | River Flood Warning | DVN | Lee | 5 days |
| May 28, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 23 min |
| May 28, 9:33 PM CDT | Special Weather Statement | DVN | Lee | 57 min |
| May 29, 4:50 AM CDT | Areal Flood Warning | DVN | Des Moines | 6 hr |
| May 29, 3:18 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 54 hr |
| May 29, 4:45 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 45 min |
| May 29, 5:01 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Linn | 44 min |
| May 29, 5:25 PM CDT | Special Weather Statement | DVN | Benton, Buchanan | 50 min |
| May 29, 5:35 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 40 min |
| May 29, 6:58 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 47 min |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.